# SDR CA040408008

- Difficulty date: April 4, 2004
- Submitted: June 4, 2004
- Operation: General aviation
- Make and model: Cessna A185F
- Aircraft time: 10,176 hours
- Engine: Cont IO550D
- Propeller: Mcauly D3A34C403
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear
- Condition: Damaged
- Location: Distributer
- Component: Magneto, Bendix
- Component part number: 105005561
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A RUN-UP FOR A 50 HOUR INSPECTION THE AME NOTED THAT THE LT MAG WAS TOTALLY DEAD.  UPON INSPECTION IT SHOWED THAT 2 TEETH ON THE DRIVE GEAR FOR THE DISTRIBUTOR WERE TOTALLY MISSING.  THESE TEETH BEING MISSING WOULD NOT ALLOW THE DISTRIBUTOR ON THE MAG TO FUNCTION CORRECTLY.  THE OLD MAGNETO HAD 47.4 SINCE 500 HOUR INSPECTION AND 93.9 SINCE OVERHAUL. THE MAGNETO WAS REPLACED AND THE ENGINE WAS GROUND RUN AND LEAK CHECKED, ENGINE FOUND TO BE WORKING AS IT SHOULD WITH THE NEW MAG.
